Q. What are these red bumps on my knuckles?

Answered by
Dr. Suvash Sahu
and medically reviewed by iCliniq medical review team.

Hi doctor,

For as many years as I can remember I have these red bumps on my knuckles on the top of my hand. The funny thing is, every time when I am pregnant they disappear. Can you tell me what it could possibly be? I have eczema, but that does not go away during pregnancy.

Dr. Suvash Sahu

Cosmetology Dermatology Venereology

Hi,

Welcome to icliniq.com.

I have seen your pictures and descriptions (attachment removed to protect patient identity).

  • It looks like knuckle hyperpigmentation.
  • It can occur in certain dermatological conditions like vitamin B12 deficiency, allergic contact dermatitis and SLE (systemic lupus erythematosus).
  • Are these patches itchy? Do you have any associated oral ulceration, joint pain and photosensitivity? This is just to rule out the above mentioned conditions.
  • I suggest you multivitamin tablet once daily for one month and apply mild topical steroid like Desonide cream once daily for three weeks. Consult your specialist doctor, discuss with him or her and get the treatment with consent.

The Probable causes:

Vitamin B12 deficiency.

Investigations to be done:

ANA titer (antinuclear antibody).

Regarding follow up:

Revert back after a month to a dermatologist online.---> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Is lupus causing all my symptoms?

Query: Hi doctor, I am a 44 year old female, and I have been diagnosed with rheumatoid arthritis, systemic lupus, and Sjogren's syndrome, with symptoms dating back to as young as six years old. I have also been diagnosed with pulmonary hypertension, thyroiditis, Raynaud disease, right-sided heart enlargeme...  Read Full >>


Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. The diagnosis of asthma is doubtful as pulmonary issues are seen in conditions you are already suffering from like SLE (systemic lupus erythematosus) and rheumatoid arthritis. Basically, the right term for you is MCTD (mixed connective tissue disease), which are associa...  Read Full

I feel lethargic and sleepy after lunch. Will taking multivitamins help?

Query: Hello doctor, I am a 33 year old software professional. I have a lot of work pressure and also loads of stress and tension in my personal life. I sleep around seven to eight hours a day and stick to a very healthy and disciplined lifestyle with respect to timely food habits and taking a balanced die...  Read Full >>


Dr. Ganeshkumar Suresh Satpute
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. What epilepsy treatment are you on? Drugs prescribed for epilepsy as well as OCD (obsessive compulsive disorder) can cause sedation. If it is not due to the drugs, you can try changing your meal schedule. It is normal for everyone to feel sleepy after a heavy lunc...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: